Couldn't find what you looking for?

TRY OUR SEARCH!

o.O ? ? Please advise and define what is serotonin syndrome?
I have been prescribed large amounts of Adderall & Prozac for an extended period of time, and DO NOT feel well. Unfortunately, due to changes in insurance, I have had 3 different doctors in 2 years. Please advise.

Loading...

Serotonin syndrome is a potentially life-threatening adverse drug reaction that may occur following therapeutic drug use, inadvertent interactions between drugs, overdose of particular drugs, or the recreational use of certain drugs. Serotonin syndrome is not an idiosyncratic drug reaction; it is a predictable consequence of excess serotonergic activity at central nervous system (CNS) and peripheral serotonin receptors. For this reason, some experts strongly prefer the terms serotonin toxicity or serotonin toxidrome because these more accurately reflect the fact that it is a form of poisoning. It may also be called serotonin storm, hyperserotonemia, or serotonergic syndrome.

The excess serotonin activity produces a spectrum of specific symptoms including cognitive, autonomic, and somatic effects. The symptoms may range from barely perceptible to fatal. Numerous drugs and drug combinations have been reported to produce serotonin syndrome. Diagnosis of serotonin syndrome includes observing the symptoms produced and a thorough investigation of the patient's history. The syndrome has a characteristic picture but can be mistaken for other illnesses in some patients, particularly those with neuroleptic malignant syndrome. No laboratory tests can currently confirm the diagnosis.

Treatment consists of discontinuing medications which may contribute and in moderate to severe cases administering a serotonin antagonist.
Reply

Loading...